Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Is it Cymbalta withdrawal?

Alright! So, I have been on almost every SSRI for anxiety and on every SNRI. I was on Lexapro for a while, but it stopped working as my body grew used to it. Since then, I've tried Prozac, Zoloft (bad reaction), Effexor (helpful but made my migraines worse). I did a 7 day trial of Cymbalta but it was making me so dizzy that I was sitting in bed crying from the spins.

I'm now on day 5 without it, and for some reason, I'm experiencing withdrawal symptoms: anxiety, brain zaps, feeling dizzy, nausea, intrusive thoughts and depression. Mind you, this anxiety is beyond what I experience. I also feel like I'm not "all there." My brain feels really slow. I was practicing yoga last night and forgot how to step into a lunge. How am i experiencing this after ONE WEEK of the med?! I was off of Effexor for 2 days before starting Cymbalta and that was giving me vicious withdrawals. I was on that for 6 weeks and felt like I was actually dying. Today would make day 11 without Effexor (long enough for the symptoms to be damn near gone) and day 5 without Cymbalta. It feels like the soul has been sapped from my body.
2 Responses
Avatar universal
If you are getting brain zaps it is withdrawal, so being panicky to the point of forgetting how to concentrate is natural. Did you taper and discuss what to do with your doc? What is your plan once you have these meds out of your system?
I don't know anything about going off these 2 but maybe someone else can help if you provide more info too.  
1 Comments
I am STILL getting minor brain zaps. They're hardly noticeable. I tapered *quickly* from Effexor and crossed over to Cymbalta after 2 days of no meds. I'm trying to find a medication that works, so I think I'm trying Celexa on Monday. My psychiatrist refuses to put me on it until the withdrawal is over. Who knows why?
Avatar universal
I'm guessing you're suffering Effexor withdrawal, not Cymbalta withdrawal.  It's not impossible to get a withdrawal from a short stay on a med, but unlikely.  Sometimes a med just affects someone more profoundly than one would expect.  But given you just came off Effexor, that being one of the hardest meds to stop taking and one that can have long withdrawals, I'm guess you didn't successfully stop it slowly enough to prevent withdrawals.  You never know, but that's my guess.
1 Comments
That's what I figured, too. The withdrawal was exactly the same as when i stopped Effexor. I'm on day 16 of no Effexor and day 9(?) of no Cymbalta. Brain is still zapping. Still having random crying spells. Man am I glad I didn't stay on it.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?